MAUDE Adverse Event Report: STRYKER GMBH DRILL GUIDE BUSH ANCHORAGE 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL GUIDE BUSH ANCHORAGE 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number XVIMQ001020
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "primary procedure, right first mtp.It was reported that when the drill guide was seated into a hole of the plate and after drilling was done, a thread-like piece of metal was seen in the patient.The piece was removed by the surgeon.Surgeon reported that it felt as though the drill guide did not seem to be seating as deeply in the hole as it had in the previous holes, and believes that the thread of metal was shaved off of the plate while drilling.Procedure was completed successfully with no delay.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was returned.The visual inspection showed that the part seems to be extensively used.All the laser marking is fading.The lot number is no more identifiable.Therefore, the traceability of this affected lot cannot be performed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL GUIDE BUSH ANCHORAGE 2.0MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11229117
Report Number0008031020-2021-00030
Device Sequence Number3512952
Product Code LXH
UDI-Device Identifier07613252267027
UDI-Public07613252267027
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXVIMQ001020
Device Catalogue NumberXVIMQ001020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR